advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Ringgold, Georgia, USA:

My 8 year old daughter takes insulin for Type 1 diabetes. Currently she is on a two shot a day regimen. Over the last couple of months, her average blood sugar stays between 200 and 450. She is currently taking the maxi um of insulin for her body weight (61 lbs), which is 3 units of Humalog and 8 units of NPH in the morning and 3 units of Humalog and 5 units of NPH at dinner time. It doesn't matter what she eats, she will shot up to 400 and her readings in the morning are always over 200. Can she have more NPH at night to get her reading back down to a normal reading? What can be done to get her readings during the day to a normal range?

Answer:

It sounds to me like it's time for a basal bolus treatment: Lantus and rapid acting insulin -- NovoLog or Humalog -- at meals. Learn to count carbs and you will even likely need to split the Lantus. Five shots a day is a lot but I bet it helps. Ask your doctor.

LD

Additional comments from Jeff Hitchcock, CWD Founder and Editor:

You might also consider an insulin pump. Your daughter is not too young.

JSH

DTQ-20031224221220
Original posting 31 Jan 2004
Posted to Daily Care

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:54
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.